MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565650
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device code relates to problem code for the reported event of stent positioning problem.Device component code relates to the device problem code for the reported event of stent retrieval loop broke.The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallstent enteral uncovered stent was implanted in the duodenum to treat a 4 cm malignant stricture of the pylorus due to compression by a pancreatic mass during a stent placement procedure performed on (b)(6) 2017.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, the physician was able to successfully deploy the stent in the front portion of the duodenum.However, the stent migrated into the duodenum and away from the stomach.The physician used biopsy forceps and rat tooth forceps to try to reposition the stent but the ends of the stent became undone.The stent migrated further into the duodenum and the physician used forceps to pull the stent back up into the stomach, which caused more stent wires to break.The stent remains implanted and the procedure was completed with this device.It is unknown if the physician plans to remove the broken stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
WALLSTENT¿ ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6963398
Report Number3005099803-2017-03083
Device Sequence Number718555
Product Code MQR
UDI-Device Identifier08714729285144
UDI-Public08714729285144
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2018
Device Model NumberM00565650
Device Catalogue Number6565
Device Lot Number19926034
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2017
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;